Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 2, 2013, 2:48 PM PST for Clark County, Nye County, Nevada; San Bernardino County, California. It took effect at Mar 3, 2013, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 2:48 PM PST (22:48 UTC)
- In effect from
- Mar 3, 2013, 10:00 AM PST
- Expired
- Mar 3, 2013, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3411 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374 WWUS75 KVEF 022248 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 248 PM PST SAT MAR 2 2013 .A PACIFIC LOW PRESSURE SYSTEM MOVING INLAND SUNDAY WILL BRING SOUTHWEST WINDS GUSTING OVER 40 MPH ACROSS THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AND ALSO THE SPRING MOUNTAINS OF SOUTHERN NEVADA. CAZ523-525-031200- /O.NEW.KVEF.WI.Y.0011.130303T2200Z-130304T1200Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 248 PM PST SAT MAR 2 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 4 AM PST MONDAY. * WINDS: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * TIMING: SPEEDS WILL PEAK DURING THE LATE AFTERNOON AND EVENING THEN GRADUALLY DECREASE LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...TWENTYNINE PALMS...WONDER VALLEY * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ NVZ019-031200- /O.NEW.KVEF.WI.Y.0011.130303T1800Z-130304T0200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 248 PM PST SAT MAR 2 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST SUNDAY. * WINDS: FROM THE SOUTHWEST OR WEST 25 TO 35 MPH WITH GUSTS BETWEEN 40 MPH AND 50 MPH. * TIMING: WIND SPEEDS ARE EXPECTED TO INCREASE SUNDAY MORNING...PEAK DURING THE EARLY AFTERNOON THEN GRADUALLY DECREASE THROUGH SUNDAY EVENING. * LOCATIONS: RED ROCK CANYON AND EAST FACING SLOPES OF THE SPRING MOUNTAINS. * IMPACTS: WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF MOTORCYCLES AND HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ JA
4 follow-up statements
540 WWUS75 KVEF 031138 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 338 AM PST SUN MAR 3 2013 .A PACIFIC LOW PRESSURE SYSTEM MOVING INLAND TODAY WILL BRING SOUTHWEST WINDS GUSTING OVER 40 MPH ACROSS THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AND ALSO THE SPRING MOUNTAINS OF SOUTHERN NEVADA. CAZ523-525-031945- /O.CON.KVEF.WI.Y.0011.130303T2200Z-130304T1200Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 338 AM PST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST MONDAY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN BERNARDINO COUNTY. * WINDS: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * TIMING: SPEEDS WILL PEAK THIS AFTERNOON AND EVENING THEN GRADUALLY DECREASE LATE TONIGHT INTO EARLY MONDAY MORNING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...TWENTYNINE PALMS... WONDER VALLEY * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ NVZ019-031945- /O.CON.KVEF.WI.Y.0011.130303T1800Z-130304T0200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 338 AM PST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: FROM THE SOUTHWEST OR WEST 25 TO 35 MPH WITH GUSTS BETWEEN 40 MPH AND 50 MPH. * TIMING: WIND SPEEDS ARE EXPECTED TO INCREASE THIS MORNING AND PEAK DURING THE EARLY AFTERNOON THEN GRADUALLY DECREASE OVERNIGHT. * LOCATIONS: RED ROCK CANYON AND EAST FACING SLOPES OF THE SPRING MOUNTAINS. * IMPACTS: WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF MOTORCYCLES AND HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CS
929 WWUS75 KVEF 031750 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PST SUN MAR 3 2013 .A PACIFIC LOW PRESSURE SYSTEM MOVING INLAND TODAY WILL BRING SOUTHWEST WINDS GUSTING OVER 40 MPH ACROSS THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AND ALSO THE SPRING MOUNTAINS OF SOUTHERN NEVADA. CAZ523-525-032230- /O.CON.KVEF.WI.Y.0011.130303T2200Z-130304T1200Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 950 AM PST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST MONDAY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN BERNARDINO COUNTY. * WINDS: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * TIMING: SPEEDS WILL PEAK THIS AFTERNOON AND EVENING THEN GRADUALLY DECREASE LATE TONIGHT INTO EARLY MONDAY MORNING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...TWENTYNINE PALMS... WONDER VALLEY * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ NVZ019-032230- /O.CON.KVEF.WI.Y.0011.130303T1800Z-130304T0200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 950 AM PST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: FROM THE SOUTHWEST OR WEST 25 TO 35 MPH WITH GUSTS BETWEEN 40 MPH AND 50 MPH. * TIMING: WIND SPEEDS ARE EXPECTED TO PEAK DURING THE EARLY AFTERNOON THEN GRADUALLY DECREASE THROUGH EARLY EVENING. * LOCATIONS: RED ROCK CANYON AND EAST FACING SLOPES OF THE SPRING MOUNTAINS. * IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF MOTORCYCLES AND HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$
922 WWUS75 KVEF 032212 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 212 PM PST SUN MAR 3 2013 .SOUTHWEST WINDS GUSTING OVER 40 MPH WILL PERSIST ACROSS THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AND ALSO THE SPRING MOUNTAINS OF SOUTHERN NEVADA THROUGH THIS EVENING. NVZ019-040600- /O.EXT.KVEF.WI.Y.0011.000000T0000Z-130304T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 212 PM PST SUN MAR 3 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 40 MPH AND 50 MPH. * TIMING: STRONG WIND GUSTS WILL CONTINUE THROUGH EARLY EVENING EVENING THEN WILL DIMINISH BY LATE EVENING. * LOCATIONS: RED ROCK CANYON AND EAST FACING SLOPES OF THE SPRING MOUNTAINS. * IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF MOTORCYCLES AND HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ523-525-040630- /O.CON.KVEF.WI.Y.0011.000000T0000Z-130304T1200Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 212 PM PST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN BERNARDINO COUNTY. * WINDS: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * TIMING: SPEEDS WILL PEAK THROUGH EARLY EVENING THEN GRADUALLY DECREASE LATE TONIGHT INTO EARLY MONDAY MORNING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...TWENTYNINE PALMS...WONDER VALLEY * IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
459 WWUS75 KVEF 040548 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 948 PM PST SUN MAR 3 2013 CAZ523-525-040700- /O.CAN.KVEF.WI.Y.0011.000000T0000Z-130304T1200Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 948 PM PST SUN MAR 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH LOCAL GUSTY WINDS WILL BE SEEN OVERNIGHT... WIDESPREAD WIND GUSTS TO OVER 40 MPH ARE NO LONGER EXPECTED. $$ NVZ019-040700- /O.EXP.KVEF.WI.Y.0011.000000T0000Z-130304T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 948 PM PST SUN MAR 3 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. ALTHOUGH LOCAL GUSTY WINDS TO NEAR 40 MPH MAY BE SEEN OVERNIGHT... WIDESPREAD WINDS MEETING ADVISORY CRITERIA ARE NO LONGER EXPECTED. THUS WILL ALLOW THE WIND ADVISORY TO EXPIRE AS OF 10 PM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 2, 9:45 AM PST, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 2, 9:45 AM PST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 945 AM PST SAT MAR 2 2013 .SYNOPSIS...ABOVE NORMAL TEMPERATURES CAN BE EXPECTED THROUGH THE WEEKEND. A WEAK LOW PRESSURE SYSTEM MOVING ACROSS NEVADA WILL BRING ISOLATED SHOWERS TO THE SOUTHERN SIERRA NEVADA AND SOUTHERN GREAT BASIN LATE TONIGHT THROUGH SUNDAY NIGHT. THERE WILL BE A STRONGER STORM FOR THE SECOND HALF OF NEXT WEEK...WHICH WILL USHER IN COOLER TEMPERATURES...GUSTY WINDS...AND CHANCES FOR PRECIPITATION. && .UPDATE...THERE IS LITTLE NOTICEABLE CHANGE IN THE WEATHER THROUGH THIS EVENING ASIDE FROM A SWATH OF HIGH CLOUDS MOVING ACROSS CENTRAL AND SOUTHERN NEVADA. A LOOK AT SATELLITE LOOPS SHOWS A COUPLE FEATURES OVER THE EASTERN PACIFIC THAT WILL CHANGE THE WEATHER BEGINNING SUNDAY MORNING AS A SUBTROPICAL MOISTURE PLUME BRINGS CONSIDERABLE CLOUDINESS TO THE ENTIRE REGION. A TROUGH...CURRENTLY NEAR 30N/140W...IS FORECAST TO MOVE INTO THE CENTRAL CALIFORNIA COAST BY SUNDAY AFTERNOON THEN SLIDE ACROSS SOUTHERN NEVADA SUNDAY NIGHT. THE 12Z NCEP AND LOCAL HIGH RES MODELS INDICATE A BELT OF STIFF SOUTHWEST WINDS DEVELOPING FROM THE WESTERN MOJAVE DESERT TO THE SPRING MOUNTAINS AND SOUTHERN CLARK COUNTY SUNDAY AFTERNOON AND EVENING. LOOKS LIKE A MARGINAL EVENT FOR WIDESPREAD GUSTS OVER 40 MPH...BUT WILL CONTINUE TO EVALUATE. THE MAJORITY OF THE MOISTURE ASSOCIATED WITH THE SYSTEM IS FORECAST TO SPREAD ACROSS CENTRAL AND NORTHERN PORTIONS OF CALIFORNIA/NEVADA...BUT THE SOUTHERN NEVADA MOUNTAINS COULD SEE SOME MEASURABLE RAIN/SNOW. TIME-HEIGHT SECTIONS SHOW MOISTURE CONCENTRATED GENERALLY ABOVE 700 MB SO THE CLARK COUNTY DESERTS SHOULD NOT SEE MUCH...THOUGH A FEW SPRINKLES MAY BE POSSIBLE. THE GOING FORECAST HAS THESE ISSUES ADDRESSED AND NO SIGNIFICANT CHANGES ARE NEEDED. && .AVIATION...FOR MCCARRAN...LIGHT WINDS UNDER 8 KTS ARE EXPECTED TODAY...FAVORING AN EASTERLY DIRECTION AT TIMES BETWEEN 18Z AND 03Z. LIGHT SOUTH-SOUTHWEST DRAINAGE WINDS EXPECTED OVERNIGHT. SCT CLOUDS ABOVE 20K FEET EXPECTED THROUGH 06Z THIS EVENING THEN LOWERING TO 12K-15K FEET BY 12Z. SOUTHWEST WINDS WILL BEGIN TO INCREASE IN STRENGTH BETWEEN 12Z AND 18Z SUNDAY...BECOMING 17-22 KTS WITH GUSTS TO AROUND 30 KTS DURING SUNDAY AFTERNOON. CLOUDS BASES ARE EXPECTED TO LOWER TO 8K-10K FEET SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...OVERALL WINDS SHOULD FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS THROUGH THIS EVENING AT SPEEDS OF 10 KTS OR LESS EXCEPT FOR GUSTY WINDS IN THE OWENS VALLEY THIS AFTERNOON. HIGH CLOUDS WILL MOVE INTO THE AREA FROM THE WEST TODAY BECOMING SCT CLOUDS AT 20-25K FEET. SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA SUNDAY MORNING...BECOMING GUSTY BY SUNDAY AFTERNOON. CLOUDS ARE ALSO EXPECTED TO LOWER TO 5-10K FEET...WITH SHOWERS POSSIBLE ACROSS THE NORTHERN PART OF THE FORECAST AREA SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. && .PREV DISCUSSION... 302 AM PST SAT MAR 2 2013 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...AN EXTENSIVE PLUME OF SUBTROPICAL HIGH CLOUDS HAS BEEN DRAWN NORTHWARD OVER THE PAST 24 HOURS TO OFF THE CALIFORNIA COAST THIS MORNING. THE HIGH CLOUDS WILL ADVANCE EAST INLAND ACROSS CALIFORNIA/NEVADA TODAY AND TONIGHT AS RIDGE OVER THE GREAT BASIN WEAKENS AND SHIFTS EAST. ADDITIONAL WARMING WILL OCCUR TODAY WITH CURRENT FORECAST HIGHS AT BISHOP AND BARSTOW 3 DEGREES BELOW THE RECORDS FOR THE DATE. THE MODELS REMAIN IN GOOD AGREEMENT SLIDING A SHORTWAVE TROUGH SOUTHEAST ACROSS THE AREA SUNDAY AND SUNDAY NIGHT BEFORE FEATURE SHIFTS SOUTHEAST ACROSS ARIZONA MONDAY. EVEN THOUGH THE SHORTWAVE TROUGH IS WEAK...MODELS INDICATE PW VALUES WILL BE SLIGHTLY ABOVE CLIMATOLOGICAL NORMAL FOR EARLY MARCH. INCREASED POPS A LITTLE BIT MORE FROM THE SRN SIERRA NEVADA EAST INTO LINCOLN COUNTY SUNDAY...AND ACROSS NORTHERN MOHAVE COUNTY SUNDAY NIGHT. DO HAVE MORE UNCERTAINTY IN REGARDS TO POPS ACROSS CLARK COUNTY. SOME ENSEMBLES SUGGEST A HIGH PROBABILITY OF LIGHT QPF ACROSS NORTHEAST CLARK COUNTY BETWEEN 10 PM SUNDAY NIGHT AND 4 AM MONDAY MORNING. WILL PASS CONCERNS ONTO FOLLOWING SHIFT. SOME AREAS OF LINCOLN COUNTY MAY SEE UP TO A TENTH OF AN INCH OF LIQUID...ELSEWHERE LESS THAN A TENTH OF AN INCH IS EXPECTED. OTHER ISSUE WILL BE AN INCREASE IN PRE-FRONTAL WESTERLY WINDS ACROSS SAN BERNARDINO...CLARK AND MOHAVE COUNTIES FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. HI-RES MODELS INDICATE DOWNSLOPE SIGNATURE DEVELOPING LATE TONIGHT IN THE LEE OF THE SPRING MOUNTAINS AND POTENTIALLY IMPACTING RED ROCK CANYON WITH GUSTS IN EXCESS OF 40 MPH BETWEEN 8 AM SUNDAY MORNING AND 8 PM SUNDAY EVENING. A WIND ADVISORY MAY BE NEEDED AS WELL AS FOR PORTIONS OF SAN BERNARDINO COUNTY. SUNDAY MAY BE THE WARMEST OF THE NEXT THREE DAYS DUE TO BETTER MIXING EVEN UNDER CLOUDINESS. IT WILL BE COOLER ON MONDAY BEHIND THE PASSAGE OF A COLD FRONT EVEN AS A RIDGE ALOFT BUILDS BACK OVER THE GREAT BASIN. ALSO...LOCALLY BREEZY NORTH WINDS EXPECTED DOWN THE COLORADO RIVER VALLEY. .LONG TERM...TUESDAY THROUGH FRIDAY...SOUTHWEST FLOW INCREASES TUESDAY AS LOW PRESSURE SITS OFF THE PACIFIC NORTHWEST COAST. ALTHOUGH WINDS ALOFT WILL BE STRENGTHENING...WINDS AT THE SURFACE SHOULD REMAIN GENERALLY LIGHT WITH TEMPERATURES WARMING TO WELL ABOVE NORMAL. WEDNESDAY BECOMES A TRANSITION DAY AS SHORTWAVE ENERGY ROUNDS THE BASE OF THE PACIFIC LOW AND EJECTS INLAND ACROSS THE AREA. IT IS QUESTIONABLE IN HOW MUCH COOLING WILL TAKE PLACE WEDNESDAY AND WILL DEPEND ON SEVERAL FACTORS INCLUDING CLOUD COVER AND TIMING OF THE IMPULSE. FORECAST SOUNDINGS/MOS GUIDANCE GENERALLY AGREE ON ABOUT 5 DEGREES OF COOLING FROM TUESDAY LEVELS OR STILL A FEW DEGREES ABOVE NORMAL. SHOWER CHANCES ON WEDNESDAY SHOULD BE CONFINED TO MAINLY THE NORTHWEST CWA. ADDITIONAL ENERGY IS FORECAST TO MOVE INTO THE BACKSIDE OF THE TROUGH THURSDAY CARVING OUT A BROAD TROUGH OVER THE SOUTHWEST AND RESULTING IN COOLER CONDITIONS ALONG WITH A CHANCE OF SHOWERS AND GUSTY WINDS. WITHIN THE TROUGH...MODELS FORM A CLOSED LOW OVER SOUTHERN CALIFORNIA FRIDAY AND TRACK IT SOUTH OF THE AREA. THE GFS IS FURTHEST SOUTH WITH ITS SOLUTION TAKING IT FROM NEAR THE POINT CONCEPTION AREA FRIDAY MORNING TO NORTHERN BAJA FRIDAY NIGHT. THIS TRACK WOULD LIMIT SHOWER ACTIVITY WITHIN THE CWA AND CONFINE IT TO THE FAR SOUTHERN AREAS FOR THE MOST PART. THE ECMWF TRACK IS FURTHER NORTH AND FASTER THAN THE GFS BUT STILL WOULD IMPACT MAINLY AREAS ACROSS THE SOUTH. GRID PRODUCTION MAINTAINS A BROADBRUSH APPROACH WITH REGARDS TO THIS SYSTEM UNTIL BETTER MODEL CONSENSUS IS REACHED. && .AVIATION...FOR MCCARRAN...WINDS WILL CONTINUE TO FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS UNDER 10 KTS THROUGH THIS EVENING. MAINLY CLEAR SKIES THIS MORNING FOLLOWED BY FEW-SCT CLOUDS AOA 25K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...OVERALL WINDS SHOULD FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS THROUGH THIS EVENING AT SPEEDS OF 10 KTS OR LESS EXCEPT FOR GUSTY WINDS IN THE OWENS VALLEY THIS AFTERNOON. HIGH CLOUDS WILL MOVE INTO THE AREA FROM THE WEST TODAY BECOMING FEW-SCT CLOUDS AT 20-25K FEET. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...ADAIR AVIATION...WOLCOTT PREV DISCUSSION...PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 2, 3:19 AM PST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 319 AM PST SAT MAR 2 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-031100- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 319 AM PST SAT MAR 2 2013 /419 AM MST SAT MAR 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE ACROSS THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AND THE SPRING MOUNTAINS...RED ROCK CANYON SUNDAY MORNING THROUGH SUNDAY EVENING. A WIND ADVISORY MAY BE NEEDED. A TENTH OF AN INCH OR LESS OF PRECIPITATION IS POSSIBLE FROM THE EAST SLOPE OF THE SOUTHERN SIERRA NEVADA EAST INTO LINCOLN COUNTY SUNDAY AND SUNDAY NIGHT. AN AREA OF LOW PRESSURE WILL IMPACT THE SOUTHERN GREAT BASIN AND MOJAVE DESERT DURING THE SECOND HALF OF THE WORK WEEK. THE SYSTEM WILL USHER IN COOLER TEMPERATURES...GUSTY WINDS AND CHANCES FOR PRECIPITATION. CHECK BACK FOR UPDATES ON THIS UPCOMING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Nevada, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.